Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 26, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 22, 2001, 9:21 PM EDT for Lancaster County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2001, 9:21 PM EDT (01:21 UTC)
- Expired
- Jun 23, 2001, 1:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 230128 FFWCTP PAC071-230515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 921 PM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... LANCASTER COUNTY IN PENNSYLVANIA * UNTIL 130 AM EDT. * AT 915 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING OVER AND INTO LANCASTER COUNTY. CENTRAL AND SOUTHERN PARTS OF THE COUNTY HAVE PICKED UP ALMOST 6 INCHES OF RAIN SINCE 2 PM. RAINFALL IS EXPECTED TO CONTINUE THROUGH THE NIGHT AT RATES OF UP TO 1 TO 2 INCHES PER HOUR AT TIMES. THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING IN MANY LOCATIONS ACROSS THE COUNTY...INCLUDING PLACES LIKE WILLOW STREET...WAKEFIELD...QUARRYVILLE AND GAP. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ LAT...LON 4030 7616 4016 7593 3968 7616 4016 7667 DANGELO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:20 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 22, 9:20 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
920 PM EDT FRI JUN 22 2001
EARLIER ZFP UPDATE TO INCLUDE SVR TSRA WATCH ACROSS THE EXTREME SE
PART OF OUR CWFA WILL HOLD UNTIL 11 PM...WHEN ANOTHER PACKAGE WILL
BE ISSUED AS THE WATCH TERMINATES.
TRAINING TSRA ACROSS SUSQ VALLEY AND PARTS OF SCENT PENN WILL CREATE
PLENTY OF PROBLEMS...ESP FOR WATER SOAKED LOCATIONS FROM RAINS OF
THE PAST FEW DAYS. LANCASTER AND YORK COUNTIES REMAIN UNDER A FLASH
FLOOD WARNING THROUGH 1 AM EDT.
STRONG...NEG TILT UPR WAVE AND A STRENGTHENING SFC LOW WILL RIDE NNE
UP THE BACKBONE OF THE CENTRAL APPALACHIANS TONIGHT AND THE FIRST
HALF OF SATURDAY. EXPECT TO SEE LOCALIZED 1-2 INCH PER HOUR RAINFALL
RATES CONTINUE...ACROSS THE ERN HALF OF THE CWFA.
CONDITIONS ARE IN PLACE FOR CONTINUED EXCESSIVE RAINS AND FLOODING
OF AT LEAST STREAMS AND CREEKS ACROSS THE SE COUNTIES OF OUR CWFA
THROUGH SATURDAY AFTERNOON.
RAINFALL TOTALS OF 8 TO 12 INCHES ARE LIKELY IN SOME PLACES
(PARTICULARLY ACROSS SOUTHERN YORK COUNTY AND PERHAPS LANCASTER
COUNTY) FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON) MAINLY
ACROSS THE SERN ZONES.
THE ABOVE NOTED PLACES WILL ALSO BE UNDER THE GUN AGAIN FOR SEVERE
WEATHER...AS SFC LOW TRACKS NE RIGHT ACROSS THE LWR SUSQ. MDTLY
UNSTABLE AIRMASS WITH SFC BASED LI'S OF -4 TO -6 AT MAX
HEATING...AND LOCALIZED CAPES OF 2000 J/KG...WILL LEAD TO MAINLY
MULTICELL STORMS...THOUGH LOCALIZED LLVL BACKING WINDS NEAR THE SFC
LOW WILL GIVE A FAIRLY GOOD POTENTIAL OF ISOLD SUPERCELLS.
.CTP...SEVERE THUNDERSTORM WATCH UNTIL 11 PM FOR LANCASTER AND YORK
COUNTIES IN SOUTHEAST PENN.(
...FLASH FLOOD WATCH...OVERNIGHT AND SATURDAY...FOR ALL OF
THE CWFA...EXCEPT FOR THE NORTHWEST MOUNTAINS.
LAMBERTIn the hours before
Local storm report, Jun 22, 7:00 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
700 PM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM FELTON PA FLOODING
06/22/01 YORK ROADS CLOSED AS MUDDY
CREEK IS OUT OF ITS BANKS
0330 PM CHANCEFORD TWP PA FLOODING
06/22/01 YORK RTE 425 CLOSED. 3 INCHES
OF RAIN
0425 PM DOVER PA FLOODING
06/22/01 YORK EXTENSIVE FLOODING ACROSS
DOVER TWP. ROADS CLOSED.
0552 PM GAP PA TORNADO
06/22/01 LANCASTER SPOTTER REPORTED TORNADO
0552 PM GORDONVILLE PA TORNADO
06/22/01 LANCASTER SPOTTER REPORTED TORNADO
0530 PM YORK PA FLOODING
06/22/01 YORK EXCESSIVE FLOODING IN CITY
OF YORK AND POINTS SPOUTHSpecial weather statement, Jun 22, 7:01 PM EDT, 2 hours 20 minutes before
PAZ065-066-230300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 701 PM EDT FRI JUN 22 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LANCASTER AND YORK. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:30 PM EDT | Flash Flood Warning | CTP | Franklin | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.